Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 57, NWS Buffalo, NY

June 2, 2013

NWS Buffalo, NY issued this small craft advisory at Jun 2, 2013, 4:19 AM EDT. It took effect at Jun 2, 2013, 8:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2013, 4:19 AM EDT (08:19 UTC)
In effect from
Jun 2, 2013, 8:00 AM EDT
Expired
Jun 2, 2013, 10:30 PM EDT
In force
15 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WHUS71 KBUF 020819
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
419 AM EDT SUN JUN 2 2013

LEZ040-041-021630-
/O.NEW.KBUF.SC.Y.0057.130602T1200Z-130603T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
419 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-021630-
/O.NEW.KBUF.SC.Y.0057.130602T1500Z-130603T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
419 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-021630-
/O.NEW.KBUF.SC.Y.0057.130602T1500Z-130603T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
419 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-021630-
/O.NEW.KBUF.SC.Y.0057.130602T1500Z-130602T2100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
419 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT
THIS AFTERNOON. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
4 follow-up statements
406 
WHUS71 KBUF 020823
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
423 AM EDT SUN JUN 2 2013

SLZ022-024-021630-
/O.EXA.KBUF.SC.Y.0057.130602T1500Z-130603T0000Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
423 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-021630-
/O.CON.KBUF.SC.Y.0057.130602T1200Z-130603T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
423 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-021630-
/O.CON.KBUF.SC.Y.0057.130602T1500Z-130603T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
423 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-021630-
/O.CON.KBUF.SC.Y.0057.130602T1500Z-130603T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
423 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-021630-
/O.CON.KBUF.SC.Y.0057.130602T1500Z-130602T2100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
423 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 PM EDT THIS AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
883 
WHUS71 KBUF 021415
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1015 AM EDT SUN JUN 2 2013

LEZ040-041-022215-
/O.CON.KBUF.SC.Y.0057.000000T0000Z-130603T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1015 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-022215-
/O.CON.KBUF.SC.Y.0057.130602T1500Z-130603T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1015 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-022215-
/O.CON.KBUF.SC.Y.0057.130602T1500Z-130603T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1015 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-022100-
/O.CON.KBUF.SC.Y.0057.130602T1500Z-130602T2100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1015 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-022215-
/O.CON.KBUF.SC.Y.0057.130602T1500Z-130603T0000Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1015 AM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
341 
WHUS71 KBUF 022339
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
739 PM EDT SUN JUN 2 2013

LEZ020-030300-
/O.NEW.KBUF.SC.Y.0058.130602T2339Z-130603T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
739 PM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* WINDS...WEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-030300-
/O.EXT.KBUF.SC.Y.0057.000000T0000Z-130603T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
739 PM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-030300-
/O.EXT.KBUF.SC.Y.0057.000000T0000Z-130603T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
739 PM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-030300-
/O.EXT.KBUF.SC.Y.0057.000000T0000Z-130603T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
739 PM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-030300-
/O.EXT.KBUF.SC.Y.0057.000000T0000Z-130603T0300Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
739 PM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
545 
WHUS71 KBUF 030230
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1030 PM EDT SUN JUN 2 2013

LEZ040-041-LOZ042>044-SLZ022-024-030330-
/O.CAN.KBUF.SC.Y.0057.000000T0000Z-130603T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1030 PM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LEZ020-030330-
/O.CAN.KBUF.SC.Y.0058.000000T0000Z-130603T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1030 PM EDT SUN JUN 2 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 3:39 AM EDT, 40 minutes earlier.

Area forecast discussion, Jun 2, 3:39 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
339 AM EDT SUN JUN 2 2013

.SYNOPSIS...
VERY MOIST AND UNSTABLE AIR AHEAD OF AN APPROACHING COLD FRONT WILL
CONTINUE TO GENERATE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS
THIS MORNING. THE STEADIER RAIN WILL TAPER OFF THIS AFTERNOON...THEN
END TONIGHT AS NOTICEABLY COOLER AND LESS HUMID AIR SPREADS EAST
ACROSS WESTERN AND CENTRAL NEW YORK. THE COOLER AND DRIER CONDITIONS
WILL LAST THROUGH THE FIRST HALF OF THE NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A NEARLY SOLID BAND OF RAIN AND SCATTERED THUNDERSTORMS THAT EXTENDS
ALONG AN ARC STRETCHING FROM EASTERN OHIO TO NORTHERN NEW YORK STATE
WILL DRIFT SLOWLY TO THE EAST DURING THE EARLY MORNING HOURS. THIS
PCPN IS FORMING WITHIN A CHANNEL OF HIGH PWATS AVERAGING JUST UNDER
TWO INCHES. ADDITIONAL LARGE SCALE LIFT IS BEING GENERATED BY A
100 KNOT UPPER LEVEL JET THAT STRETCHES FROM THE GREAT LAKES TO
SOUTHERN QUEBEC. RADAR ESTIMATED ONE HOUR RAINFALL RATES BETWEEN ONE
HALF TO THREE QUARTERS OF AN INCH PER HOUR ARE COMMON WITHIN THE
BAND OF STEADY RAIN. AS THIS RAIN CONTINUES TO TRAIN ALONG THIS DEEP
CHANNEL OF MOISTURE...THE RISK FOR MINOR FLOODING WILL INCREASE.
SIGNIFICANT RISES ON SMALLER STREAMS AND CREEKS ARE LIKELY AS WELL.

THE LOW LEVEL JET AND PRE-FRONTAL TROUGH THAT ARE HELPING TO
GENERATE THIS RAIN WILL SHIFT INTO EASTERN NEW YORK AND NEW ENGLAND
LATER THIS MORNING INTO THIS AFTERNOON. THIS WILL ALLOW THE STEADIER
SHOWERS AND THUNDERSTORMS TO TAPER OFF FROM WEST TO EAST AS THE
DEEPER MOISTURE PULLS AWAY FROM OUR CWA. THERE STILL WILL BE A
CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON
AS THE MAIN COLD FRONT WORKS ACROSS WESTERN AND CENTRAL NEW YORK.
SINCE THE EARLY MORNING CONVECTION WILL HAVE STABILIZED THE
ATMOSPHERE QUITE A BIT...THE RISK FOR SEVERE WEATHER LOOKS RATHER
LOW ACROSS OUR CWA. HOWEVER...SHEAR PROFILES STILL LOOK FAVORABLE
FOR SOME MORE ORGANIZED CONVECTION EAST OF LAKE ONTARIO LATER THIS
AFTERNOON.

EXPECT MAINLY DRY CONDITIONS TONIGHT AS THE COLD FRONT SETTLES INTO
EASTERN NEW YORK AND NEW ENGLAND. NOTICEABLY COOLER AND DRIER
CONDITIONS WILL SET UP BEHIND THE FRONT AS WELL...ENDING OUR RECENT
SPELL OF MID SUMMER LIKE WARMTH AND HUMIDITY.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
BEAUTIFUL WEATHER CAN BE EXPECTED ACROSS WESTERN AND NORTH CENTRAL
NEW YORK DURING THE BULK OF THIS PERIOD...AS WE WILL EXPERIENCE A
STRETCH OF SUNNY COMFORTABLE DAYS WITH LOW HUMIDITY. THIS SHOULD
ENABLE THE REGION AN EXCELLENT OPPORTUNITY TO DRY OUT AFTER SOAKING
RAINS FROM THE WEEKEND.

THE BERMUDA HIGH THAT BROUGHT US A LITTLE SUMMER HEAT AND HUMIDITY
HAS LONG SINCE BROKEN DOWN AND WILL NOW BE REPLACED DURING THE FIRST
HALF OF THIS WEEK BY EXPANSIVE CANADIAN HIGH PRESSURE. THIS WILL
INITIALLY RESULT IN SEASONABLY COOL WEATHER WITH DAYTIME HIGHS IN
THE MID 60S MONDAY AND 65 TO 70 ON TUESDAY...BUT TEMPERATURES WILL
SLOWLY PUSH BACK TO NORMAL LEVELS AS WE GET INTO THE MIDDLE OF THE
WEEK. MEANHWHILE...WE CAN ANTICIPATE A COUPLE OF CHILLY NIGHTS WITH
LOWS THROUGH WEDNESDAY MORNING IN THE 40S.

AS WE HEAD INTO WEDNESDAY NIGHT THOUGH...A SHORTWAVE DROPPING ACROSS
THE UPPER MID WEST WILL ESTABLISH AN INVERTED TROUGH OVER OUR
WESTERN COUNTIES. THE CONVERGENCE ASSOCIATED WITH THIS LOW LEVEL
FEATURE COULD THEN PRODUCE SOME SHOWERS FROM THE FINGER LAKES
WESTWARD AS THE NIGHT PROGRESSES.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
CONDITIONS WILL GENERALLY BE UNSETTLED DURING THIS PERIOD...
ESPECIALLY THURSDAY AND FRIDAY WHEN AN INVERTED TROUGH WILL SLOWLY
CROSS OUR REGION. THIS WILL RESULT IN SCATTERED SHOWERS AND POSSIBLY
A THUNDERSTORM OR TWO...BUT THE DYNAMICS AND INSTABILITY SHOULD BE
LACKING FOR ANY SIGNIFICANT CONVECTION.

AS WE START NEXT WEEKEND...THE ECMWF IS SUGGESTING THAT MID LEVEL
RIDGING WILL BUILD BACK ACROSS THE LOWER GREAT LAKES AND
RE-ESTABLISH DRY WEATHER FOR AT LETS A PORTION OF OUR FORECAST
AREA.

TEMPERATURES DURING THIS PERIOD WILL CLOSE TO...OR JUST A BIT ABOVE
NORMAL WITH HIGHS GENERALLY IN THE MID 70S AND LOWS IN THE MID TO
UPPER 50S.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
AN AREA OF HEAVY RAIN AND SCATTERED THUNDERSTORMS THAT STRETCHES
FROM EASTERN OHIO TO NORTHERN NEW YORK STATE WILL REMAIN IN PLACE
FOR MOST OF THE EARLY MORNING HOURS. WHILE MAINLY VFR CONDITIONS
WILL PREVAIL SOUTH OF THIS BAND OF RAIN...VSBYS WILL FREQUENTLY DROP
TO IFR DURING PERIODS OF MODERATE TO HEAVY RAIN.

THIS AREA OF STEADY RAIN WILL TAPER OFF FROM WEST TO EAST LATER THIS
MORNING AND INTO THE AFTERNOON AS THE LOW LEVEL JET THAT IS HELPING
TO FUEL THE PCPN SHIFTS INTO EASTERN NEW YORK AND NEW ENGLAND.

A COLD FRONT WILL CROSS TOWARD 00Z...WITH WIND SHIFT AND PERHAPS A
FEW SHOWERS.

OUTLOOK...
MONDAY THROUGH WEDNESDAY...VFR.
THURSDAY...MAINLY VFR. A CHANCE OF THUNDERSTORMS.

&&

.MARINE...
AN AREA OF LOW PRESSURE WILL TRACK NORTH OF LAKE ONTARIO TODAY AND
DRAG A COLD FRONT EAST ACROSS THE LAKE THIS AFTERNOON. MODEST
SOUTHWEST WINDS AHEAD OF THE FRONT WILL RESULT IN SCA CONDITIONS
LATER THIS MORNING THROUGH THE AFTERNOON.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
         EVENING FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM
         EDT THIS EVENING FOR LOZ042>044.

&&

SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...WCH
LONG TERM...RSH
AVIATION...RSH
MARINE...RSH/TJP
Hazardous weather outlook, Jun 1, 5:18 AM EDT, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EDT SAT JUN 1 2013

NYZ001>005-010>014-019>021-085-020930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
518 AM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS THAT MOVE ACROSS THE AREA TODAY MAY
PRODUCE ISOLATED DAMAGING WIND GUSTS. SHOWERS AND THUNDERSTORMS
WILL BECOME MORE WIDESPREAD TONIGHT AS MOISTURE DEEPENS AHEAD OF
AN APPROACHING COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE
HEAVY RAIN WHICH COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ONGOING SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE
MINOR FLOODING THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-020930-
OSWEGO-JEFFERSON-LEWIS-
518 AM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATER
TONIGHT AS MOISTURE DEEPENS AHEAD OF AN APPROACHING COLD FRONT.
SOME THUNDERSTORMS WILL CONTAIN HEAVY RAIN WHICH MAY RESULT IN
MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY AS THE COLD FRONT
CROSSES THE AREA. A FEW STORMS MAY BECOME SEVERE AND PRODUCE
STRONG WIND GUSTS AND POSSIBLY SOME HAIL. HEAVY RAIN ACCOMPANYING
SOME OF THE STORMS COULD RESULT IN LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-020930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
518 AM EDT SAT JUN 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS TODAY WILL BECOME MORE WIDESPREAD
TONIGHT AS A COLD FRONT APPROACHES THE REGION. A FEW STORMS MAY
BE STRONG AND PRODUCE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY. GUSTY WINDS AND
HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 1, 11:47 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1147 PM EDT SAT JUN 1 2013

NYZ001>003-010>012-019-020-085-021000-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
1147 PM EDT SAT JUN 1 2013

...TIMES OF HEAVY RAIN OVERNIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE WESTERN
COUNTIES OF NEW YORK STATE OVERNIGHT...PRODUCING ANOTHER ONE TO
TWO INCHES OF RAIN FOR AREAS THAT HAVE ALREADY EXPERIENCED AS MUCH
AS AN INCH OF RAIN FROM EARLIER IN THE EVENING.

THE MOISTURE RICH...SOMEWHAT TROPICAL ENVIRONMENT WILL PROMOTE
VERY EFFICIENT RAIN FALL PRODUCTION FROM STORMS THAT WILL CONTINUE
TO MOVE OUT OF OHIO. WHILE THE INDIVIDUAL STORMS WILL MOVE ACROSS
A GIVEN AREA FAIRLY QUICKLY...THE STORMS AND THEIR TORRENTIAL
DOWNPOURS WILL BE TRAINING OVER THE SAME AREAS WITH RAINFALL
RATES OF MORE THAN AN INCH PER HOUR BEING FAIRLY COMMON.

MOTORISTS SHOULD WATCH FOR WIDESPREAD PONDING OF WATER IN AREAS OF
POOR DRAINAGE. LOCAL STREAMS ARE EXPECTED TO RISE TO NEARLY THREE
QUARTER BANK FULL...WITH SOME OF THE SMALLER TRIBUTARIES POSSIBLY
REACHING BANKFULL.

RSH
Special weather statement, Jun 2, 3:47 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
347 AM EDT SUN JUN 2 2013

NYZ001>003-010>012-019-020-085-021015-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
347 AM EDT SUN JUN 2 2013

...MODERATE TO HEAVY RAIN WILL FALL EARLY THIS MORNING...

A SWATH OF MODERATE TO HEAVY RAIN...INCLUDING THUNDERSTORMS WITH
TORRENTIAL DOWNPOURS...WILL CROSS WESTERN NEW YORK THROUGH
DAYBREAK. THIS ACTIVITY WILL DRENCH THE WESTERN COUNTIES WITH
ANOTHER INCH OF RAIN...WHICH HAS ALREADY EXPERIENCED AS MUCH AS AN
INCH AND A HALF OF RAIN FROM STORMS EARLIER IN THE NIGHT.

MOTORISTS SHOULD WATCH FOR WIDESPREAD PONDING OF WATER IN AREAS
OF POOR DRAINAGE. LOCAL STREAMS WILL RISE TO NEARLY THREE QUARTER
BANKFULL...WITH SOME OF THE SMALLER TRIBUTARIES POSSIBLY REACHING
BANKFULL.

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:55 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming35 min
Jun 2, 1:59 AM EDTSpecial Marine WarningBUF61 min
Jun 2, 2:17 PM EDTSpecial Weather StatementBUFOswego58 min
Jun 2, 3:01 PM EDTSpecial Weather StatementBUFLewis59 min
Jun 2, 4:03 PM EDTSpecial Weather StatementBUFLewis27 min
Jun 2, 7:39 PM EDTSmall Craft AdvisoryBUF3 hr

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.